Alert archive / Missouri / Snow Advisories in 2006

Snow Advisory 2, NWS Springfield, MO

January 10, 2006Bourbon County, Cherokee County, Crawford County, Kansas; 9 counties in Missouri

NWS Springfield, MO issued this snow advisory at Jan 10, 2006, 3:29 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 9 counties in Missouri. It took effect at Jan 10, 2006, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2006, 3:29 AM CST (09:29 UTC)
In effect from
Jan 10, 2006, 6:00 AM CST
Expired
Jan 10, 2006, 5:06 AM CST
In force
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Hickory County, MO, Jasper County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KSGF 100929
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 AM CST TUE JAN 10 2006

KSZ073-097-101-MOZ055-066>068-077>079-088-089-101730-
/O.CAN.KSGF.HS.W.0001.000000T0000Z-060111T0300Z/
/O.NEW.KSGF.SN.Y.0002.060110T1200Z-060111T0300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD
329 AM CST TUE JAN 10 2006

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

RAIN WILL GRADUALLY CHANGE TO WET SNOW DURING THE MORNING WITH
SNOW AMOUNTS OF 2 TO 4 INCHES POSSIBLE BY EVENING. SNOW MAY FALL
HEAVILY AT TIMES REDUCING VISIBILITIES TO A HALF MILE OR LESS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MOZ056-101730-
/O.CAN.KSGF.HS.W.0001.000000T0000Z-060111T0300Z/
/O.NEW.KSGF.WW.Y.0001.060110T0929Z-060111T0300Z/
MORGAN-
INCLUDING THE CITY OF...VERSAILLES
329 AM CST TUE JAN 10 2006

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. 

RAIN...FREEZING RAIN OR SLEET WILL CONTINUE THROUGH THE MORNING
HOURS WITH SOME MINOR ICE ACCUMULATIONS POSSIBLE ON ELEVATED
OBJECTS AS WELL AS BRIDGES...OVERPASSES...AND SECONDARY ROADWAYS.
PRECIPITATION MAY CHANGE TO WET SNOW THIS AFTERNOON WITH SOME
SLUSHY ACCUMULATIONS POSSIBLE...MAINLY ON GRASSY SURFACES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MOZ057-058-069>071-080-081-101730-
/O.CAN.KSGF.SN.Y.0001.060110T1200Z-060111T0300Z/
/O.NEW.KSGF.WW.Y.0001.060110T0929Z-060111T0300Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BUFFALO...LEBANON
329 AM CST TUE JAN 10 2006

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE SNOW ADVISORY HAS BEEN CANCELLED. 

RAIN...FREEZING RAIN OR SLEET WILL CONTINUE THROUGH THE MORNING
HOURS WITH SOME MINOR ICE ACCUMULATIONS POSSIBLE ON ELEVATED
OBJECTS AS WELL AS BRIDGES...OVERPASSES...AND SECONDARY ROADWAYS.
PRECIPITATION MAY CHANGE TO WET SNOW THIS AFTERNOON WITH SOME
SLUSHY ACCUMULATIONS POSSIBLE...MAINLY ON GRASSY SURFACES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MOZ082-083-090>096-101>104-101030-
/O.CAN.KSGF.SN.Y.0001.060110T1200Z-060111T0300Z/
TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-
DOUGLAS-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...AVA...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
329 AM CST TUE JAN 10 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
SNOW ADVISORY. 

WHILE RAIN MAY MIX WITH OR CHANGE TO WET SNOW FOR A TIME
TODAY...SNOWFALL ACCUMULATIONS WILL GENERALLY BE LIGHT AND
CONFINED TO GRASSY SURFACES THEREFORE THE SNOW ADVISORY HAS BEEN 
CANCELLED.

$$
1 follow-up statement
000 
WWUS43 KSGF 101106
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 AM CST TUE JAN 10 2006

KSZ073-097-101-MOZ055-066>068-077>079-088-089-101915-
/O.CAN.KSGF.SN.Y.0002.060110T1200Z-060111T0300Z/
/O.EXA.KSGF.WW.Y.0001.000000T0000Z-060111T0300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD
506 AM CST TUE JAN 10 2006

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE SNOW ADVISORY HAS BEEN CANCELLED. 

RAIN AND SLEET WILL GRADUALLY CHANGE TO WET SNOW DURING THE
MORNING. BEFORE CHANGING TO SNOW SOME AREAS COULD SEE SOME SLEET
ACCUMULATIONS OF LESS THAN A HALF INCH ON ROADWAYS...WITH SNOWFALL
AMOUNTS OF 2 TO 4 INCHES POSSIBLE BY EVENING. SNOW MAY FALL
HEAVILY AT TIMES REDUCING VISIBILITIES TO A HALF MILE OR LESS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MOZ056>058-069>071-080-081-101915-
/O.CON.KSGF.WW.Y.0001.000000T0000Z-060111T0300Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BUFFALO...LEBANON
506 AM CST TUE JAN 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

RAIN...FREEZING RAIN OR SLEET WILL CONTINUE THROUGH THE MORNING
HOURS WITH SOME MINOR ICE ACCUMULATIONS POSSIBLE ON ELEVATED
OBJECTS AS WELL AS BRIDGES...OVERPASSES...AND SECONDARY ROADWAYS.
PRECIPITATION MAY CHANGE TO WET SNOW THIS AFTERNOON WITH SOME
SLUSHY ACCUMULATIONS POSSIBLE...MAINLY ON GRASSY SURFACES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IZZI

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Jan 10, 12:25 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 10, 12:25 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 AM CST TUE JAN 10 2006

...HEAVY SNOWFALL LOOKING LESS LIKELY...

.DISCUSSION...

A WELL DEFINED UPPER LOW WAS TRACKING INTO THE RED RIVER VALLEY AT
MIDNIGHT AS DEPICTED BY PROFILERS AND WATER VAPOR IMAGERY. ELEVATED
CONVECTION HAD SPREAD INTO SOUTHERN MISSOURI SUPPORTED BY MODEST 850
MB CAPES. PRECIPITATION IN THE FORM OF RAIN WITH OCCASIONAL SLEET
WILL CONTINUE OVERNIGHT. SLEET WILL BE CONFINED MAINLY TO THE
STRONGER CONVECTIVE CORES.

THE LATEST MODEL RUNS SUGGEST THAT THERMAL PROFILES WILL BE WARMER
THAN EARLIER FORECAST THUS POTENTIALLY DELAYING THE ONSET OF SNOW
AND INHIBITING TOTAL SNOW ACCUMULATIONS. INDICATIONS ARE THAT THE
HEAVIEST BAND OF SNOW MAY REMAIN ACROSS SOUTHEAST KANSAS.
PRECIPITATION WILL BEGIN TO TRANSITION TO SNOW NEAR THE KANSAS
BORDER TOWARD MORNING AS THE DEEP COLD CORE MIGRATES EASTWARD.  THE
NEXT ISSUANCE OF THE HEAVY SNOW WARNING AND SNOW ADVISORY WILL
LIKELY BE ADJUSTED TO REFLECT THE LATEST MODEL TRENDS.

IF NOTHING ELSE...IT APPEARS THAT BENEFICIAL RAINFALL WILL OCCUR.
RAINFALL AMOUNTS WILL GENERALLY BE IN THE ONE HALF TO ONE INCH RANGE
WITH LOCALLY HEAVIER AMOUNTS.

FOSTER

&&

.AVIATION...

MVFR CONDITIONS WILL PREVAIL THROUGH THE DAY TUESDAY WITH LOW
CEILINGS AND VISIBILITIES LIMITED BY PRECIPITATION AND FOG.
THUNDERSTORMS EMBEDDED IN A LARGE SHIELD OF RAIN WILL CONTINUE
OVERNIGHT. THE RAINFALL WILL BE MIXED AT TIMES WITH SLEET. LIFR
CONDITIONS WILL LIKELY DEVELOP TUESDAY MORNING WITH PRECIPITATION
TRANSITIONING TO A MIX OR ALL SNOW.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAVY SNOW WARNING IN EFFECT LATE TONIGHT AND TUESDAY NORTHWEST
OF A LINE FROM JOPLIN TO VERSAILLES.
SNOW ADVISORY IN EFFECT TUESDAY NORTHWEST OF A LINE FROM BRANSON TO
SALEM.
KS...HEAVY SNOW WARNING IN EFFECT LATE TONIGHT AND TUESDAY FOR
EXTREME SOUTHEAST KANSAS.

WFO SGF
Hazardous weather outlook, Jan 9, 8:15 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CST MON JAN 9 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
815 PM CST MON JAN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS SOUTHEAST
 KANSAS AND FAR SOUTHWEST MISSOURI LATE TONIGHT. RAIN WILL
 TRANSITION TO SNOW TOWARD SUNRISE WEST OF A LINE FROM JOPLIN TO
 OSCEOLA.

 THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN AND SOUTH CENTRAL
 MISSOURI OVERNIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
 RAINFALL WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 SNOW WILL SPREAD OUT OF SOUTHEAST KANSAS AND INTO THE MISSOURI
 OZARKS TUESDAY. THE HEAVIEST SNOW WILL FALL NORTHWEST OF A LINE
 FROM JOPLIN TO VERSAILLES WHERE TOTAL ACCUMULATIONS OF 5 TO 8
 INCHES WILL BE POSSIBLE. SNOWFALL AMOUNTS WILL BE LESS FARTHER EAST
 WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE NORTHWEST OF A LINE
 FROM BRANSON TO SALEM. FAR SOUTH CENTRAL MISSOURI WILL RECEIVE
 MOSTLY RAIN WITH ONLY AN INCH OR LESS OF SNOW POSSIBLE.

 THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. THOSE WITH
 TRAVEL PLANS TUESDAY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND
 OTHER MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
  SPOTTERS ARE ENCOURAGE TO RELAY SNOW ACCUMULATIONS TO THE NATIONAL
  WEATHER SERVICE IN SPRINGFIELD MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:29 AM CSTWinter Weather AdvisorySGFBourbon, Cherokee, Crawford16 hr
Jan 10, 8:01 AM CSTHeavy Snow WarningSGFBourbon, Crawford11 hr
Jan 10, 4:23 AM CSTSevere Thunderstorm WarningSGFLawrence37 min

Nearby

Snow Advisories in Missouri, 2006Snow Advisories in Kansas, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.